MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400804X
Medical Device Problem Codes Burst Container or Vessel (1074); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician used a powerflex pro pta balloon catheter (8 x 40 mm x 135 cm).The physician took the balloon past rated burst (12) to 15- atmospheres pressure (atm).The balloon shattered inside the patient which they needed to snare out.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g4, g7, h2, and h6 have been updated accordingly.Event: addendum for additional information received: the device was prepped per the instructions for use (ifu) and the device prepped normally (i.E.Maintained negative pressure).A part of the device fractured, separated inside the patient body and migrated.The device was therefore not removed intact (in one piece) from the patient.There was no reported patient injury.A review of the manufacturing documentation associated with lot 82154714 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.The 8mm x 40mm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon burst, beyond its rated burst pressure (rbp) of twelve atmospheres (12 atm), to fifteen atmospheres (15 atm).The balloon shattered inside the patient, migrated and had to be snared out.There was no reported patient injury.The device was stored as per the labeling and was opened in a sterile field.The device was prepped normally (i.E.Maintained negative pressure) per the instructions for use (ifu).The device was therefore not removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82154714 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-above rbp¿ and ¿balloon- separated - in-patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.The balloon was inflated beyond its rbp which is not recommended in the instructions for use.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.Corrected data: device available for evaluation.

Brand Name
POWERFLEXPRO 8MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8862034
Report Number9616099-2019-03119
Device Sequence Number1829157
Product Code LIT
UDI-Device Identifier20705032059821
UDI-Public20705032059821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number4400804X
Device Lot Number82154714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/24/2019
09/16/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/20/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;